Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Commutants of analytic Toeplitz operators
on the Bergman space


Authors: Sheldon Axler, Zeljko Cuckovic and N. V. Rao
Journal: Proc. Amer. Math. Soc. 128 (2000), 1951-1953
MSC (2000): Primary 47B35
DOI: https://doi.org/10.1090/S0002-9939-99-05436-2
Published electronically: October 29, 1999
MathSciNet review: 1694299
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we show that if two Toeplitz operators on a Bergman space commute and the symbol of one of them is analytic and nonconstant, then the other one is also analytic.


References [Enhancements On Off] (What's this?)

  • 1. Sheldon Axler and \v{Z}eljko \v{C}u\v{c}kovi\'{c}, Commuting Toeplitz Operators with harmonic symbols, Integral Equations Operator Theory 14 (1991), 1-12. MR 92f:4018
  • 2. Sheldon Axler and Allen Shields, Algebras generated by analytic and harmonic functions, Indiana Univ. Math. J. 36 (1987), 631-638. MR 88h:46102
  • 3. Christopher J. Bishop, Approximating continuous functions by holomorphic and harmonic functions, Trans. Amer. Math. Soc. 311 (1989), 781-811. MR 89j:30051
  • 4. Arlen Brown and P. R. Halmos, Algebraic properties of Toeplitz operators, J. Reine Angew. Math. 213 (1964), 89-102. MR 28:3350
  • 5. E. M. \v{C}irka, Approximation by holomorphic functions on smooth manifolds in $\mathbf C^n$, Mat. Sb. 78 (1969), 101-123. MR 39:480
  • 6. Carl C. Cowen, The commutant of an analytic Toeplitz operator, Trans. Amer. Math. Soc. 239 (1978), 1-31. MR 58:2420
  • 7. \v{Z}eljko \v{C}u\v{c}kovi\'{c}, Commutants of Toeplitz operators on the Bergman space, Pacific J. Math. 162 (1994), 277-285. MR 94j:47041
  • 8. \v{Z}eljko \v{C}u\v{c}kovi\'{c} and N. V. Rao, Mellin Transform, monomial symbols and commuting Toeplitz operators, J. Funct. Anal. 154 (1998), 195-214. MR 99f:47033
  • 9. Alexander J. Izzo, Uniform algebras generated by holomorphic and pluriharmonic functions, Trans. Amer. Math. Soc. 339 (1993), 835-847. MR 93m:46060
  • 10. James E. Thomson, The commutant of a class of analytic Toeplitz operators, Amer. J. Math. 99 (1977), 522-529. MR 57:1181
  • 11. James Thomson, The commutant of a class of analytic Toeplitz operators II, Indiana Univ. Math. J. 25 (1976), 793-800. MR 54:5891

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B35

Retrieve articles in all journals with MSC (2000): 47B35


Additional Information

Sheldon Axler
Affiliation: Department of Mathematics, San Francisco State University, San Francisco, California 94132
Email: axler@sfsu.edu

Zeljko Cuckovic
Affiliation: Department of Mathematics, University of Toledo, Toledo, Ohio 43606
Email: zcuckovi@math.utoledo.edu

N. V. Rao
Email: rnagise@math.utoledo.edu

DOI: https://doi.org/10.1090/S0002-9939-99-05436-2
Received by editor(s): August 8, 1998
Published electronically: October 29, 1999
Additional Notes: The first author was partially supported by the National Science Foundation
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society